Alert archive / Nevada / Winter Storm Warnings in 2021

Winter Storm Warning 1, NWS Elko, NV

January 22, 2021Eureka County, Lander County, Nevada

NWS Elko, NV issued this winter storm warning at Jan 22, 2021, 2:16 AM PST for Eureka County, Lander County, Nevada. It took effect at Jan 22, 2021, 10:00 AM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2021, 2:16 AM PST (10:16 UTC)
In effect from
Jan 22, 2021, 10:00 AM PST
Expired
Jan 23, 2021, 10:00 PM PST
In force
36 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 88 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2021-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2021-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2891 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS45 KLKN 221016
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
216 AM PST Fri Jan 22 2021

NVZ037-230030-
/O.UPG.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/
/O.NEW.KLKN.WS.W.0001.210122T1800Z-210124T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
216 AM PST Fri Jan 22 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 7
  inches for the valleys and up to 10 inches in the passes and
  over a foot in the mountains.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 10 AM this morning to 10 PM PST Saturday.

* IMPACTS...Travel can be very difficult and dangerous. Plan on
  snow-covered and icy roads, especially along summits and passes
  of highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ033-230030-
/O.EXA.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/
Southeastern Elko County-
Including the city of West Wendover
216 AM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 inches
  in the valleys and up to 5 inches in the passes.

* WHERE...Southeastern Elko County.

* WHEN...From 10 AM Friday to 10 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially
  along summits and passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-036-038>040-230030-
/O.CON.KLKN.WW.Y.0001.210122T1800Z-210124T0600Z/
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-
Including the cities of Battle Mountain, Emigrant Pass, Elko, 
Spring Creek, Round Mountain, and Tonopah
216 AM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PST SATURDAY...

* WHAT...Periods of snow expected. Total snow accumulations of 2
  to 4 inches in many valleys, up to 6 inches in the passes.

* WHERE...Portions of central and northeast Nevada.

* WHEN...From 10 AM Friday to 10 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially 
  along summits and passes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
4 follow-up statements
423 
WWUS45 KLKN 222242
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
242 PM PST Fri Jan 22 2021

NVZ037-231245-
/O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
242 PM PST Fri Jan 22 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6
  inches for the valleys, and 6 to 12 inches in the passes, and
  over a foot in the mountains of Lander County especially along
  US-50 in the vicinity of Austin. Snowfall amounts will be much
  lighter farther east along US-50 in Eureka County where valleys
  are expected to receive 1 to 4 inches. 

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 10 AM this morning to 10 PM PST Saturday.

* IMPACTS...Rural travel, especially at night, can be very
  difficult and dangerous. Plan on snow-covered and slippery
  roads, especially along summits and passes of highway 50 from
  Austin to Fallon, NV.

* ADDITIONAL DETAILS...Heaviest snowfall in southern Lander County
  will occur this Friday evening through mid-morning Saturday
  before dimishing Saturday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, make sure your vehicle is in good driving 
conditions for adverse winter weather. Keep a flashlight, food, 
and water in your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-231245-
/O.EXB.KLKN.WW.Y.0001.210123T0000Z-210124T0000Z/
Northern Elko County-
Including the city of Owyhee
242 PM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches
  will be common with locally 3 to 5 inches along summits, passes,
  and higher valleys.

* WHERE...Northern Elko County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially
  along summits, passes, and higher valleys.

* Most likely time for accumulating snows will be this Friday
  evening through mid-morning Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling and allow extra time to
reach your destination.


The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ033-034-036-038>040-231245-
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-
Including the cities of West Wendover, Battle Mountain, 
Emigrant Pass, Elko, Spring Creek, Round Mountain, and Tonopah
242 PM PST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 inches
  in the valleys, 3 to 5 inches in the passes, and 5 to 10 inches
  in the mountains.

* WHERE...Southern half of Elko County including the Ruby
  Mountains and East Humboldt Range; northern Lander, northern
  Eureka, and northwestern Nye counties.

* WHEN...From 10 AM Friday to 10 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially
  along summits and passes including Galconda, Emigrant, and
  Pequop summits along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling and allow extra time to
reach your destination.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
585 
WWUS45 KLKN 231007
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
207 AM PST Sat Jan 23 2021

NVZ037-240015-
/O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
207 AM PST Sat Jan 23 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Additional snowfall of 1 to 3 inches can still occur.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...Until 10 PM PST Saturday.

* IMPACTS...Rural travel, especially at night, can be very
  difficult and dangerous. Plan on snow-covered and slippery
  roads, especially along summits and passes of highway 50 from
  Austin to Fallon, NV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ033-034-036-038>040-240015-
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-
Including the cities of West Wendover, Battle Mountain, 
Emigrant Pass, Elko, Spring Creek, Round Mountain, and Tonopah
207 AM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Additional snowfall of 1 to 2 inches can still occur.

* WHERE...Southern half of Elko County including the Ruby 
  Mountains and East Humboldt Range; northern Lander, northern 
  Eureka, and northwestern Nye counties.

* WHEN..Until 10 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially 
  along summits and passes including Golconda, Emigrant, and 
  Pequop summits along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-240000-
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0000Z/
Northern Elko County-
Including the city of Owyhee
207 AM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Additional snowfall of an inch or less is still 
  possible.

* WHERE...Northern Elko County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially 
  along summits, passes, and higher valleys.

* Most likely time for accumulating snows will be this Friday 
  evening through mid-morning Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
906 
WWUS45 KLKN 232146
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
146 PM PST Sat Jan 23 2021

NVZ037-251600-
/O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
/O.CON.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
146 PM PST Sat Jan 23 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST
TUESDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow
  accumulations of up to one inch. 

  For the Winter Weather Advisory, snow expected. Total snow 
  accumulations of 2 to 4 inches in valleys. Above 7000 feet...
  4 to 8 inches.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...For the Winter Storm Warning, until 10 PM PST this 
  evening. For the Winter Weather Advisory, from 9 PM Sunday to 
  4 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute,
  especially on passes and summits.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-040-251600-
/O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
Ruby Mountains and East Humboldt Range-Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
146 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST
TUESDAY...

* WHAT...For the first Winter Weather Advisory, snow. Additional 
  snow accumulations of up to one inch. 

  For the second Winter Weather Advisory, snow expected. Total 
  snow accumulations of 2 to 7 inches. Above 7000 feet...4 to 8
  inches.

* WHERE...Ruby Mountains and East Humboldt Range and 
  Northwestern Nye County.

* WHEN...For the first Winter Weather Advisory, until 10 PM PST 
  this evening. For the second Winter Weather Advisory, from 9 
  PM Sunday to 4 AM PST Tuesday.

* WHEN..Until 10 PM PST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute. Travel
  up Lamoille Canyon will be impacted as well as Harrison Pass. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-041-251600-
/O.NEW.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, McGill, and Duckwater
146 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 4 AM PST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Above 7000 feet...4 to 8 inches.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 9 PM Sunday to 4 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute,
  especially on summits and passes. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ033-036-038-039-240600-
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of West Wendover, Battle Mountain, 
Emigrant Pass, Elko, and Spring Creek
146 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Additional snowfall of 1 to 2 inches can still occur.

* WHERE...Southern half of Elko County including the Ruby
  Mountains and East Humboldt Range; northern Lander, northern
  Eureka, and northwestern Nye counties.

* WHEN..Until 10 PM PST Saturday.


* IMPACTS...Plan on snow-covered and slippery roads, especially
  along summits and passes including Golconda, Emigrant, Silver
  Zone, and Pequop summits along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-240000-
/O.CON.KLKN.WW.Y.0001.000000T0000Z-210124T0000Z/
Northern Elko County-
Including the city of Owyhee
146 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Additional snowfall of an inch or less is still 
  possible.

* WHERE...Northern Elko County.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Plan on snow-covered and slippery roads, especially 
  along summits, passes, and higher valleys.

* Most likely time for accumulating snows will be this Friday 
  evening through mid-morning Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
358 
WWUS45 KLKN 240547
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
947 PM PST Sat Jan 23 2021

NVZ037-242000-
/O.EXP.KLKN.WS.W.0001.000000T0000Z-210124T0600Z/
/O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
947 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
4 AM PST TUESDAY...
...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 9 PM Sunday to 4 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ034-040-242000-
/O.EXP.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
/O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
Ruby Mountains and East Humboldt Range-Northwestern Nye County-
Including the cities of Round Mountain and Tonopah
947 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
4 AM PST TUESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 7 
  inches.

* WHERE...Ruby Mountains and East Humboldt Range and 
  Northwestern Nye County.

* WHEN...From 9 PM Sunday to 4 AM PST Tuesday.

* WHEN..Until 10 PM PST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ033-036-038-039-240700-
/O.EXP.KLKN.WW.Y.0001.000000T0000Z-210124T0600Z/
Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of West Wendover, Battle Mountain, 
Emigrant Pass, Elko, and Spring Creek
947 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS
EVENING...

A few light snow showers will continue into the late evening
hours. However, little to no snow accumulation or impacts are 
expected. As such, the Winter Weather Advisory is allowed to
expire at 10 PM PST.

$$

NVZ035-041-242000-
/O.CON.KLKN.WW.Y.0002.210125T0500Z-210126T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, McGill, and Duckwater
947 PM PST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
4 AM PST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 9 PM Sunday to 4 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 2:07 AM PST, 9 minutes earlier.

Area forecast discussion, Jan 22, 2:07 AM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Elko NV
207 AM PST Fri Jan 22 2021

SYNOPSIS...Active weather starts today as the first in a series
of Pacific storms pass through the region. Widespread snow
showers for today and Saturday with Winter Storm Warning and
Winter Weather Advisories in effect Friday morning into Saturday
night. A brief period of calm weather expected Sunday before more
systems and more snow move through during the workweek.

SHORT TERM...Today through Sunday.

Today will be the start of an active weather pattern that looks to
persist across western CONUS for some time. The first in a series
of Pacific storm systems is passing through the region today and
will continue to do so through Saturday. This system will start
precipitation across the silver state later this morning becoming
widespread by this afternoon. The precipitation looks to start as
snow for the mountains and high elevation valleys, but for the
warmer mid to lower valleys it will be rain or mixed
precipitation. These mid to lower valleys will transition to snow
by the late afternoon as colder air arrives. The closed low does
present a challenge for forecasting exact snow locations as
models have continuously disagreed on the deformation zone for the
low. Current guidance has consistently placed Lander and and
lesser extent Eureka counties as the best area for heaviest
snowfall. This increased confidence in snow amounts has prompted
an upgrade to Winter Storm Warning for southern Lander and Eureka
county. The Winter Weather Advisory remains in effect for Elko,
north Lander and Eureka, and northwest Nye counties. Snow amounts
in the valleys for southern Lander county are looking to be 3 to
7 inches and the valleys of southern Eureka county 2 to 4 inches.
The mountains in southern Lander are looking to get upwards of a
foot of snowfall while southern Eureka over half of a foot. North
Lander and Eureka, northwest Nye, and southern Elko county snow
amounts are expected to be 2 to 4 inches in many of the valleys
with 5 to 10 inches in the mountains. White Pine and northern Elko
counties are looking to see sub advisory snow amounts with an
expected 1 to 3 inches in these areas. Outside of those
locations, amounts are expected to be lighter with a couple of
inches or less expected. The snow will cause slipper to icy road
impacts across the region and especially in the passes and
summits. Showers will wind down and dissipate by late Saturday
afternoon and early evening. This system will also bring gusty
winds to central NV through today. A small break in the active
weather will occur for Sunday morning. Sunday afternoon will see
the second Pacific system begin to impact NV bringing another
round of snow across the silver state. This will start in the west
and spread snow eastward through the day.

Temperatures will be warm today before storm passage with highs
still reaching into the 40s and possibly low 50s. This will shift
by Saturday as colder air passes through dropping the highs into
the 30s. Overnight lows remain cold in the teens and 20s for
Saturday and single digits to teens on Sunday.

LONG TERM...Sunday night through next Thursday.

Recent model guidance continues to show a sharp trough digging
south over the western United States. From Monday through Tuesday
ensemble guidance continues to exhibit increased confidence with
the notion that a split upper flow pushes a piece of energy around
the base of this upper trough across southern California and then
east through southern Nevada. But plenty of uncertainty still
exerts its influence upon the potential for accumulating snow
across parts of central Nevada early next week especially along
the US highway 50 corridor. Although current guidance still taps
at the possibility that snow amounts could still range from one
to five inches over mountain passes along US-50 this could still
change as the forecast evolves through time. Wednesday and
Thursday could also see increased breezy conditions over much of
the region as well.

Monday through Tuesday. This next upstream winter system could
direct much of its energy and moisture across central Nevada
south of I-80. But areas north of I-80 will not be spared since
this region could still see a trace to a couple inches of new snow
in many northern Nevada valley locations. So expect some isolated
to maybe scattered snow showers roaming west to east across the
region through this period. Cool conditions will persist overnight
Monday into Tuesday morning with lows dropping into the teens.
There will be a brief break in the weather Tuesday but some
lingering snow showers could still develop across eastern Nevada
before diminishing quickly by Tuesday evening. Winds will be
light, though some breezes are still possible across portions of
northern Nye county. High temperatures will remain below normal
in the 20 and 30s.

Tuesday night through Thursday. This active weather pattern will
continue through the period as another storm system pushes into
Nevada. Temperatures will continue to remain below normal for this
time of year with the a potential threat for additional
precipitation but mostly west. But winds could be an issue
Wednesday and Thursday as European and GFS probabilistic guidance
trends towards breezier conditions across much of central and
northern Nevada. But this forecast does carry with it a measure of
uncertainty this far out in the forecast.

AVIATION...An incoming storm system will cause conditions to
deteriorate late this afternoon and by around 02Z, snow showers
will begin to bring lowering CIGS and VIS, with KWMC, KBAM, and
KEKO possibly seeing some IFR conditions. These showers will cause
mountain obscurations throughout the silver state.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 10 AM this morning to 10 PM PST
Saturday for Northern Lander County and Northern Eureka County-
Northwestern Nye County-Ruby Mountains and East Humboldt Range-
South Central Elko County-Southeastern Elko County-Southwest
Elko County.

Winter Storm Warning from 10 AM this morning to 10 PM PST
Saturday for Southern Lander County and Southern Eureka County.

&&

99/97/90
Hazardous weather outlook, Jan 21, 4:30 PM PST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
430 PM PST Thu Jan 21 2021

NVZ030-031-033>041-230030-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
430 PM PST Thu Jan 21 2021

This hazardous weather outlook is for portions of eastern
Nevada...north central Nevada...northeast Nevada...northwest
Nevada and south central Nevada.

.DAY ONE...Thursday evening into early Friday morning.

No significant weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through next Thursday.

After a long period of dry and quiet weather, winter will return
to much of central and northeastern Nevada beginning late Friday
morning and especially Friday night into Saturday. 2 to 4 inches
of snow is expected in many valleys along and in between the I-80
and US-50 corridors late Friday afternoon through Saturday. The
US-50 corridor around Austin could see locally higher amounts of
over 6 inches. Mountainous areas above 7000 feet including the
Ruby/East Humboldt and Toiyabe ranges will receive 6 to 10 inches
of snowfall. Precipitation will diminish from northwest to
southeast Saturday afternoon and evening with dry conditions
briefy returning on Sunday. Another Pacific system will impact the
region Sunday night through Tuesday morning with the greatest
potential for additional significant snows along and south of
US-50 in central Nevada.

Travel impacts are likely, especially late Friday afternoon into
the overnight hours as temperatures drop below freezing and roads
become snow-covered and slippery.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report precipitation and snowfall
totals as well as any other adverse or notable weather
conditions.

Nearby

Winter Storm Warnings in Nevada, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.